Awful morning,couldn't go to work,just prescribed Cymbalta

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Rianna
Regular Member


Date Joined May 2005
Total Posts : 366
   Posted 8/18/2005 4:36 PM (GMT -7)   
Couldn't get out of bed this morning..had an awful morning.  Finally got out of bed, only to start coughing and having dry heaves.  I called in sick which is something I rarely do, and called the Doctor and he agreed to see me this morning.
 
I guess the SAM-e I have been on for the past three years is really pooping out.  I dread going back on antidepressants because of side effects and having to work full time.  I can't afford to lose my job because of calling in sick with side effects.  Not sure what to do.  He said to start decreasing the SAM-e and start taking Cymbalta in about a week.  He said it has helped many people, but I can't give up and have to stick with it for 4-6 weeks to have any effects.  Many times I have given up on medications thinking they don't work for me, if I have bad side effects. Just confused about what to do, but know I can't continue with this anxiety and depression.  I have tried exercise to no avail..just feeling punk.  I have thought about keeping with the SAM-e since it has worked so well over the years and was told it would be safe to increase it from 400 - 600.  I told the Doctor I was more into "Natural Remedies" like SAM-e, 5-HTP, GABA, L-Theanine, ,etc and he said all of those have chemicals in them too, and nothing is really natural. I hate this..not feeling well..and on top of that feeling confused about all these meds and which one is right..thanks for listening.

AlwaysRosie
Veteran Member


Date Joined Jan 2005
Total Posts : 8616
   Posted 8/18/2005 8:17 PM (GMT -7)   
Hi Rianna,

I think you've answered your own questions. The doc is right, you need to stick with a med for at least 6 weeks to give it a chance. Most side affects will go away by then as well.

I'm seeing lots of folks on Cymbalta lately. Let us know how you do on it friend.

Hugs and Blessings!
In His Grip,
AlwaysRosie          "We can't control the waves, but we can learn to surf!"
Psalms 139
UCTD (Undifferentiated Connective Tissue Disease), Hashimoto's, Plantar Fasciitis, Inflamatory Arthritis, High BP, GI Inflamation, Diverticuloses
Plaquenil, Methotrexate, Folic Acid, Synthroid, RX Motrin, Lexapro, Amitriptelyne, Salagen, Lotrel (Centrum Silver, B12, B6, Calcium+D,)


Rianna
Regular Member


Date Joined May 2005
Total Posts : 366
   Posted 8/19/2005 1:09 PM (GMT -7)   
Thanks for your response, I am still nervous..may wait until the middle of the week or late in the week, so I can have the weekend to experience side effects, instead of at work..

AlwaysRosie
Veteran Member


Date Joined Jan 2005
Total Posts : 8616
   Posted 8/21/2005 9:45 PM (GMT -7)   
Let us know how things go Rianna!!

Blessings!
In His Grip,
AlwaysRosie          "We can't control the waves, but we can learn to surf!"
Psalms 139
UCTD (Undifferentiated Connective Tissue Disease), Hashimoto's, Plantar Fasciitis, Inflamatory Arthritis, High BP, GI Inflamation, Diverticuloses
Plaquenil, Methotrexate, Folic Acid, Synthroid, RX Motrin, Lexapro, Amitriptelyne, Salagen, Lotrel (Centrum Silver, B12, B6, Calcium+D,)


Cloudy30
Regular Member


Date Joined Apr 2005
Total Posts : 72
   Posted 8/23/2005 9:16 PM (GMT -7)   
I want you to encourage you to give this drug a try.
 
I have spent a long time approximately three and half years taking combinations of all kinds of drugs and trying to hang onto that hope that they would work. They only kept me emotionally even keeled sometimes.  I would never know when my next episode would come.
Frusturating disappointing and hopeless is how I felt. 
 
 My therapist encouraged me to get second opinions try other psychiatrists.  I went through three psychiatrists. So far Cymbalta has worked wonders for me.  I have been able to taper off Effexor and we are also talking about tapering off of another medicine. 
 
Please hang in there.  Its a difficult decision to be on meds but with my hard to treat depression I had no choice. I am thankful that Cymbalta came along and I gave it a try....
 
My thoughts are with you during this episode take it one day at a time.

Rianna
Regular Member


Date Joined May 2005
Total Posts : 366
   Posted 8/24/2005 11:19 AM (GMT -7)   

Cloudy 30,

I am grateful for your encouragement.  You are very fortunate that the Cymbalta has worked so well for you.  My friend tried it as well, and he had to be taken to ER because his heartbeat became extremely fast, he has no health problems, and they told him to discontinue it immediately.  I am going to try some other natural remedies first..and I think I may eventually go on Cymbalta if they don't work out.  I can't afford to lose my job right now because of dealing with side effects..


Rianna
Regular Member


Date Joined May 2005
Total Posts : 366
   Posted 9/10/2005 12:25 PM (GMT -7)   
Cloudy30,

I found your post so supportive and encouraging that I started on the Cymbalta three days ago. Did you have any flushing, sweaty hands or feet?
New Topic Post Reply Printable Version
Forum Information
Currently it is Friday, December 02, 2016 9:39 PM (GMT -7)
There are a total of 2,731,950 posts in 300,977 threads.
View Active Threads


Who's Online
This forum has 151137 registered members. Please welcome our newest member, Country girl2.
281 Guest(s), 5 Registered Member(s) are currently online.  Details
Katie95, dacarte3, Fairwind, poohcheez, otheym432


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer